MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643)
Date of Event 04/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is during 2020.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there was significant malformation of zonules and the zxr00 model intraocular lens (iol) was cut out of the eye and there was damage to the eye.Additional details from follow up states that malformation of the zonules was a pre-existing condition of the patient which wasn't caused by the lens.Damage to the eye was capsule tear and anterior vitrectomy was required.The procedure was completed using secondary iol.Patient was doing good at the time of discharge.No further information provided.
 
Additional Manufacturer Narrative
Additional information and corrected data: received stated that the initial surgery date is (b)(6) 2019 and the date that the patient returned to have the iol implanted was on (b)(6) 2019.Iol that was implanted was not a johnson and johnson iol.As a result the following fields have been updated: section b3: date of event: (b)(6) 2019.Section d10: device available for evaluation: yes.Section d10: returned to manufacturer on: 6/10/2020.Section h3: device returned to manufacturer: yes.Device evaluation: the complaint lens was received in its original lens case.Additionally, the original folding carton, patient id card, implant notification card, patient stickers, dfu, and an opened inner pouch were received.Visual inspection under magnification revealed what appeared to be dried blood and viscoelastic residue on the optic body and haptics, and that the lens was received cut (but not separated) and a detached haptic (not received), which is consistent with a lens that was handled for removal and replacement.Based on the returned condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints have been received for this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10140326
Report Number9614546-2020-00219
Device Sequence Number2094692
Product Code POE
UDI-Device Identifier05050474579217
UDI-Public(01)05050474579217(17)220127
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer06/10/2020
10/25/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/07/2020
10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Date Report Sent to FDA01/01/2005